Jean Fields is a 72-year-old client who has been diagnosed with hyperthyroidism due to Graves’ disease

Jean Fields is a 72-year-old client who has been diagnosed with hyperthyroidism due to Graves’ disease. Her husband of 52 years died of lung cancer 2 weeks ago, and she has been dealing with extreme emotional upset and grief. She has been admitted to the hospital with fatigue, weakness, fever, tachycardia, and dehydration.

  1. What is a possible cause of Ms. Fields’ symptoms? What questions would the nurse need to ask Ms. Fields to help determine factors that may have contributed to her condition?
  2. Ms. Fields is prescribed propylthiouracil (PTU) every 8 hours. What should the nurse include in teaching Ms. Fields about this drug?
  3. Ms. Fields is prescribed propranolol in addition to the PTU. She asks why two different drugs are necessary. How should the nurse respond?

Looking for a similar assignment? Get help from our qualified experts!

Our specialized Assignment Writers can help you with your custom paper today. 100% written from scratch

Order a Similar Paper Order a Different Paper
0 replies

Leave a Reply

Want to join the discussion?
Feel free to contribute!

Leave a Reply

Your email address will not be published.